Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 24, 2021, 10:46 PM EDT for Henry County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 10:46 PM EDT (02:46 UTC)
- Expired
- Jul 24, 2021, 11:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 125 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617
WWUS83 KIWX 250246
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
1046 PM EDT Sat Jul 24 2021
OHZ001-002-004-005-250330-
Henry-Defiance-Fulton-Williams-
1046 PM EDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEFIANCE...HENRY...
SOUTHEASTERN WILLIAMS AND SOUTHWESTERN FULTON COUNTIES...
At 1046 PM EDT, a strong thunderstorm was located over Archbold,
moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Napoleon, Wauseon, Archbold, Deshler, Stryker, Liberty Center,
Holgate, Mcclure, Hamler, Texas, Malinta, Florida, Evansport, Jewell,
Pettisville, Grelton, Ridgeville Corners, Gerald, Colton and Elmira.
This includes Interstate 80 in Ohio between mile markers 21 and 25.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4129 8431 4143 8443 4161 8441 4148 8388
4120 8388
TIME...MOT...LOC 0246Z 298DEG 20KT 4155 8427
$$
HAIL...0.25
WIND...30MPH
MCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 24, 8:48 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 24, 8:48 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 848 PM EDT Sat Jul 24 2021 .SYNOPSIS... Issued at 216 PM EDT Sat Jul 24 2021 Developing thunderstorms northwest this afternoon will expand east and south through evening before ending overnight. Some could be severe with damaging winds north of highway 24. Otherwise dry, warm and less humid conditions return Sunday. && .UPDATE... Issued at 835 PM EDT Sat Jul 24 2021 A couple of lines of showers and thunderstorms persist across the area this evening. One line is dropping southeast across south central Lower Michigan on southern periphery of stronger short wave shifting east across the eastern Great Lakes. Another more robust line that brought earlier strong to severe storms across northwest Indiana also is continuing to sag south of the US 30 corridor. This convection developed along pre-frontal trough enhanced by old convective outflows across NE Illinois. These showers and thunderstorms have had plenty of instability to work (MLCAPES 2-3000 J/kg) with effective shear on the order of 30-35 knots. Mid level lapse rates are less than impressive and DCAPE profiles generally on the marginal side (500-800 J/kg). Cold pool efficiency has been limited and expect this to increasingly be the case as low levels diurnally stabilize over the next few hours. Still cannot discount an isolated severe wind gust, particularly south of US 30 across west central into portions of north central Indiana, with secondary near term area to watch across south central lower Michigan. Will consider canceling the severe thunderstorm watch early for areas behind the main convective lines, although lingering outflow boundary from northeast Illinois into northwest Indiana could still be a focal point for additional isolated to scattered convection next few hours as main synoptic trough approaches. && .SHORT TERM...(This afternoon through Sunday) Issued at 216 PM EDT Sat Jul 24 2021 Prefrontal trough extending from wrn MI into ern IL and becoming the focus for renewed/vigorous convective development by 20Z nw zones nw IN - srn MI. This likely to composite in with additional storms 23- 00Z along lagging sfc trough and then sag swd across the cwa this evening. Late aftn/early evening storms hold a continued threat for damaging winds where most robust multi-cell clusters track. Otherwise trailing/weak sfc front will drop toward the OH river overnight with little fanfare as upstream anticyclone across the plains settles into the mid MS valley Sunday. Good post frontal moisture scour Sunday will counter strong subsidence warming so while some 90s likely apparent temps will lag as dewpoints mix out into the low 60s in the aftn. && .LONG TERM...(Monday through Friday) Issued at 216 PM EDT Sat Jul 24 2021 Dry, warm and tranquil through Wed as sfc ridge settles into the TN valley. Continued stout low level thermal ridge in place stemming from hot plains upper ridge will yield warm temps with 90s a good bet again. Next vigorous nrn stream sw driving through Hudson Bay late period will release another weakening sfc frontal zone sewd across the lakes/OH valley late Wed into Thu with accompanying showers/storms then. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 634 PM EDT Sat Jul 24 2021 Showers and thunderstorms continue to rapidly develop early this evening along pre-frontal trough type feature from northeast Illinois into west central Lower Michigan. The combination of moderate to strong instability and respectable effective shear of 30 to 40 knots should be enough to support convection through northern Indiana affecting the terminals. Mid/upper level forcing is not particularly strong, but combination of instability/shear and increase thunderstorm outflow interactions promoting new development still argues for maintain tempo TSRA mention at terminals (roughly 00-02Z at KSBN and 02Z-04z or 05Z) at KFWA. Some gusty outflow winds are possible with any of these thunderstorms this evening. Sfc trough settles south of the terminals later tonight, and with weak flow and residual low level moisture behind this boundary, some patchy fog/stratus is possible. Will trend TAFs to MVFR at this time, with overall low confidence in this scenario. Quiet weather returns for Sunday with northwest winds around 10 mph and VFR conditions. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 24, 10:32 PM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1032 PM EDT Sat Jul 24 2021 INZ003>009-012>016-MIZ077>080-260245- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI- Branch- 1032 PM EDT Sat Jul 24 2021 /932 PM CDT Sat Jul 24 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. An isolated thunderstorm is possible through the early overnight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ017-018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015-016-024- 025-260245- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1032 PM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected to diminish during the early overnight. Isolated wind gusts in excess of 40 mph are possible through the early overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-260245- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1032 PM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Jul 24, 9:54 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HEAVY RAIN JONESVILLE 41.98N 84.66W
07/24/2021 M1.10 INCH HILLSDALE MI COCORAHS
25 MINUTES OF HEAVY RAIN. MINOR ROAD PONDING
AND STANDING WATER IN YARDS.
&&
RTCLocal storm report, Jul 24, 9:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 E BERTRAND 41.77N 86.18W
07/24/2021 CASS MI PUBLIC
LARGE TREE BRANCHES DOWN AND HOUSE WAS
SHAKING FROM THE WIND.
&&
RTCLocal storm report, Jul 24, 10:03 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 1 NE MOSCOW 42.06N 84.50W
07/24/2021 M1.85 INCH HILLSDALE MI COCORAHS
HEAVY RAIN FOR ABOUT 30 MINUTES, 1.85 INCHES
FELL IN 90 MINUTES.
&&
RTCSpecial weather statement, Jul 24, 10:07 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1007 PM EDT Sat Jul 24 2021
OHZ001-002-250245-
Fulton-Williams-
1007 PM EDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WILLIAMS AND FULTON
COUNTIES...
At 1006 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Deerfield to 7 miles east of Morenci
to 6 miles west of Pioneer. Movement was southeast at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Wauseon, Archbold, Montpelier, Swanton, Delta, West Unity, Pioneer,
Stryker, Fayette, Holiday City, West Jefferson, Pulaski, Metamora,
Lyons, Oakshade, Alvordton, Seward, Denson, Lake Seneca and
Assumption.
This includes Interstate 80 in Ohio between mile markers 5 and 48.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4150 8465 4170 8475 4170 8436 4171 8436
4172 8388 4149 8388
TIME...MOT...LOC 0206Z 295DEG 34KT 4184 8376 4169 8408 4171 8468
HAIL...0.25
WIND...50MPH
MCSSpecial weather statement, Jul 24, 10:41 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1041 PM EDT Sat Jul 24 2021
INZ026-027-250315-
Adams-Wells-
1041 PM EDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WELLS AND SOUTHERN
ADAMS COUNTIES...
At 1041 PM EDT, a strong thunderstorm was located over Bluffton,
moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bluffton, Berne, Geneva, Monroe, Poneto, Vera Cruz, Travisville,
Craigville, Ceylon, Wellsburg, Murray, Reiffsburg, Liberty Center,
North Oaks, Linn Grove, Rockford, Curryville and Pleasant Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4065 8533 4082 8533 4078 8480 4074 8480
4058 8481
TIME...MOT...LOC 0241Z 298DEG 20KT 4076 8520
HAIL...0.25
WIND...30MPH
MCSSpecial weather statement, Jul 24, 10:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1046 PM EDT Sat Jul 24 2021
OHZ001-002-004-005-250330-
Henry-Defiance-Fulton-Williams-
1046 PM EDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEFIANCE...HENRY...
SOUTHEASTERN WILLIAMS AND SOUTHWESTERN FULTON COUNTIES...
At 1046 PM EDT, a strong thunderstorm was located over Archbold,
moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Napoleon, Wauseon, Archbold, Deshler, Stryker, Liberty Center,
Holgate, Mcclure, Hamler, Texas, Malinta, Florida, Evansport, Jewell,
Pettisville, Grelton, Ridgeville Corners, Gerald, Colton and Elmira.
This includes Interstate 80 in Ohio between mile markers 21 and 25.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4129 8431 4143 8443 4161 8441 4148 8388
4120 8388
TIME...MOT...LOC 0246Z 298DEG 20KT 4155 8427
HAIL...0.25
WIND...30MPH
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:26 PM EDT | Special Weather Statement | IWX | Fulton, Pulaski | 34 min |
| Jul 24, 8:50 PM EDT | Special Weather Statement | IWX | White | 40 min |
| Jul 24, 9:01 PM EDT | Special Weather Statement | IWX | Fulton | 44 min |
| Jul 24, 9:32 PM EDT | Special Weather Statement | IWX | Cass, Miami | 43 min |
| Jul 24, 10:41 PM EDT | Special Weather Statement | IWX | Adams, Wells | 34 min |
| Jul 24, 9:39 PM EDT | Special Weather Statement | IWX | Fulton | 36 min |
| Jul 24, 9:48 PM EDT | Special Weather Statement | IWX | Williams | 27 min |
| Jul 24, 10:07 PM EDT | Special Weather Statement | IWX | Fulton, Williams | 38 min |
| Jul 24, 11:28 PM EDT | Special Weather Statement | IWX | Henry | 17 min |
| Jul 24, 8:47 PM EDT | Special Weather Statement | IWX | Hillsdale | 43 min |
| Jul 24, 9:20 PM EDT | Special Weather Statement | IWX | Hillsdale | 25 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.